Alert archive / Texas / Flash Flood Warnings in 2006

Flash Flood Warning 65, NWS Corpus Christi, TX

September 11, 2006Duval County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Sep 11, 2006, 5:05 PM CDT for Duval County, Texas. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 11, 2006, 5:05 PM CDT (22:05 UTC)
Expired
Sep 11, 2006, 7:00 PM CDT
In force
115 min
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

County Duval County, TX

The radar

The Corpus Christi radar (KCRP), 94 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 10.1 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2006-09-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2711 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2006-09-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2711 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
544 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
-35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KCRP 112210
FFWCRP
TXC131-120000-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
505 PM CDT MON SEP 11 2006

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DUVAL COUNTY IN SOUTH TEXAS

* UNTIL 700 PM CDT

* AT 503 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
  DOPPLER RADAR ESTIMATED 2 TO 4 INCHES OF RAINFALL ALONG A 
  SOUTHWEST TO NORTHEAST LINE FROM 10 MILES EAST OF FREER TO 
  20 MILES SOUTH OF FREER. 

* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
  WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
  FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
  INCLUDE...ROSITA.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN
THE WARNED AREA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 2797 9828 2752 9849 2759 9874 2799 9854

$$

TE
1 follow-up statement
000 
WGUS74 KCRP 112313
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
606 PM CDT MON SEP 11 2006

TXC131-120000-
DUVAL-
606 PM CDT MON SEP 11 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR
DUVAL COUNTY...

AT 602 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
SHOWERS AND THUNDERSTORMS ACROSS THE WARNED AREA ARE BEGINNING TO 
DIMINISH...HOWEVER WATER CONTINUES TO COVER THE ROADS ALONG HIGHWAY 
44 BETWEEN FREER AND ROSITA AND HIGHWAY 339 BETWEEN FREER AND 
BENAVIDES. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 2797 9828 2752 9849 2759 9874 2799 9854

$$


TE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 11, 3:15 PM CDT, 1 hour 50 minutes earlier.

Area forecast discussion, Sep 11, 3:15 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
315 PM CDT MON SEP 11 2006

.SHORT TERM (TONIGHT THROUGH TUESDAY)...NUMEROUS SHOWERS/SCATTERED
THUNDERSTORMS OVER THE FORECAST AREA AT THIS TIME SHOULD SLOWLY
DECREASE IN COVERAGE/INTENSITY OVER THE COASTAL PLAINS THIS EVENING
WITH THE LOW LEVEL FOCUS SHIFTING TO THE WEST INTO THE RIO GRANDE
PLAINS. A SHORT WAVE TROUGH OVER THE COASTAL BEND ATTM WILL MOVE
OUT OF THE REGION THIS EVENING...BUT ANOTHER SHORT WAVE TROUGH IS
LOCATED OVER COAHUILA AND WILL MOVE INTO SOUTH TEXAS ON TUESDAY.
WILL HOLD ONTO HIGHER POPS OUT WEST FOR TONIGHT IN LINE WITH THE
GFS MODEL. THE NAM POPS/QPF FORECAST AGAIN INADEQUATE. A WEAK
FRONTAL BOUNDARY LOCATED OVER THE HILL COUNTRY WILL BE APPROACHING
THE NORTHERN COUNTIES TUESDAY AFTERNOON LEADING TO INCREASED LOW
LEVEL CONVERGENCE OVER THE REGION. WILL MAINTAIN LIKELY POPS FOR
THE SOUTH TEXAS AREA TUESDAY...MAY NEED TO INCREASE TO CATEGORICAL
IN LINE WITH LATEST GFS GUIDANCE NUMBERS. WITH ABUNDANT MOISTURE
AND VERY WEAK LOW LEVEL FLOW...LOCALLY HEAVY RAIN WILL BE POSSIBLE
TONIGHT THROUGH TUESDAY.

&&

.MARINE...NO MAJOR CONCERNS IN THE MARINE ZONES OTHER THAN SCATTERED
SHOWERS AND THUNDERSTORMS AFFECTING MAINLY THE BAYS AND NEARSHORE
WATERS EARLY THIS EVENING AND AGAIN TUESDAY PROVIDING WIND GUSTS
UP TO 30 KNOTS AT TIMES.

&&

.AVIATION...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL
PROVIDE MVFR CONDS ACROSS SOUTH TEXAS THIS EVENING. LOW VSBYS/LIFR
CONDS WILL OCCUR IN VERY HEAVY RAIN ASSOCIATED WITH THE STRONGER
THUNDERSTORMS. STORMS WILL FOCUS WEST OF ALICE-BEEVILE LINE LATER
THIS EVENING. NUMEROUS STORMS WILL OCCUR AGAIN TUESDAY AS A WEAK
UPPER LEVEL DISTURBANCE MOVES INTO THE REGION AND COMBINE WITH
DEEP TROPICAL MOISTURE AND A FRONTAL BOUNDARY APPROACHING SOUTH
TEXAS TUESDAY AFTERNOON.

&&

.LONG TERM (TUESDAY NIGHT THROUGH MONDAY)...CONCERNS ARE PRECIP
THROUGH WEDNESDAY...THEN PRECIP TOWARD THE WEEKEND. GFS AND NAM
DIFFER ON MOISTURE FIELDS WITH BOUNDARY THROUGH WEDNESDAY. NAM
USUALLY IS THE WETTER MODEL FOR SOUTH TEXAS BUT THIS TIME IT IS
DRIER. FEEL GFS MAY HAVE A BETTER HANDLE WITH MOISTURE
FIELDS...HOWEVER ITS SURFACE CONVERGENCE FIELDS BRING THE BEST
CONVECTION FARTHER SOUTH.  HAVE COMPROMISED AND WENT WITH HIGHEST
CHANCE POPS SOUTH BUT KEPT LOW CHANCE POPS OVER THE NORTH. RAIN
CHANCES WILL DIMINISH ON WEDNESDAY WITH LITTLE TO NO RAIN EXPECTED
NORTH AND NORTHEAST BUT STILL LOW CHANCE OVER THE SOUTHWEST WHERE
MOISTURE WILL LINGER AND WEAK UPSLOPE WINDS COULD HELP CONTINUE
CONVECTION DESPITE BUILDING OF UPPER RIDGE. BIT BETTER DRYING ON
WEDNESDAY NIGHT SO FEEL CHANCES FOR PRECIP NOT WORTH MENTIONING
THURSDAY ESPECIALLY WITH UPPER RIDGE IN PLACE. RIDGE BREAKS DOWN ON
FRIDAY AS MOISTURE INCREASES ALONG THE COAST AS WINDS TURN AROUND SO
WILL BRING BACK MENTION OF RAIN FOR FRIDAY. MODELS DISAGREE WITH
HANDLING OF UPPER FEATURES FOR THE REMAINDER OF THE PERIOD...WITH
GFS SHOWING PLENTY OF MOISTURE ONCE AGAIN. DECIDED TO GO WITH CHANCE
POPS ON SATURDAY AS UPPER RIDGE...IF ANY WILL BE WEAKEST (MAIN
PORTION OF UPPER LOW WILL REMAIN NORTH OF AREA) WITH GENERALLY
DIURNAL CONVECTION FORECAST FOR NOW THIS FAR OUT.  GFS PWATS AOA 2
INCHES SUNDAY AND MONDAY BUT WINDS INCREASE SOME AND RIDGE TRIES TO
BUILD BACK BUT GENERALLY REMAINS EAST.  WILL MAINTAIN LOW CHANCE
POPS SUNDAY AND MONDAY FOR NOW AND SEE HOW THE MODELS PLAY THINGS
OUT AND HOPEFULLY MODELS WILL CONVERGE A BIT BETTER. GENERALLY WENT
ON THE COOLER SIDE OF GUIDANCE FOR LOWS TUESDAY NIGHT AND WEDNESDAY
NIGHT...OTHERWISE NOT TOO FAR AWAY FROM GFS-MOS NUMBERS.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    77  89  72  89  70  /  40  60  40  20  10
VICTORIA          74  88  67  89  64  /  40  70  30  10   0
LAREDO            78  92  74  94  74  /  60  70  50  30  10
ALICE             75  90  71  92  69  /  50  70  40  20  10
ROCKPORT          78  88  72  88  72  /  40  50  40  10  10
COTULLA           73  89  70  92  68  /  60  70  40  10  10
KINGSVILLE        77  90  73  90  71  /  50  60  50  20  10
NAVY CORPUS       79  88  75  87  75  /  40  50  40  20  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

TMT/89...SHORT-TERM
GW/86...LONG-TERM
Hazardous weather outlook, Sep 11, 11:12 AM CDT, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1112 AM CDT MON SEP 11 2006

GMZ230-235-250-255-270-275-TXZ229>234-239>247-112215-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
1112 AM CDT MON SEP 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE
THROUGH THIS AFTERNOON ACROSS SOUTH TEXAS. SOME OF THE THUNDERSTORMS
WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN. LOCALIZED RAIN AMOUNTS
OF 3 TO 4 INCHES WILL BE POSSIBLE...LEADING TO INCREASED POTENTIAL
FOR LOCALIZED FLOODING OF LOW LYING AREAS AND PONDING OF WATER ON
ROADWAYS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR TUESDAY.
THERE WILL BE AN INCREASING CHANCE FOR SHOWERS AND THUNDERSTORMS
THURSDAY THROUGH SUNDAY. HEAVY RAINFALL IS POSSIBLE TUESDAY...
WHICH MAY RESULT IN LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TMT/JR/WC

In the hours before

Special weather statement, Sep 11, 12:16 PM CDT, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1216 PM CDT MON SEP 11 2006

TXZ232-246-111815-
BEE-REFUGIO-
1216 PM CDT MON SEP 11 2006

...A STRONG THUNDERSTORM WAS AFFECTING BEE AND REFUGIO COUNTIES...

AT 1214 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A STRONG THUNDERSTORM 9 MILES EAST OF SKIDMORE...MOVING NORTH AT
10 MPH. VERY HEAVY RAIN...FREQUENT CLOUD TO GROUND LIGHTNING...PEA
TO MARBLE SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.

RAINFALL AMOUNTS OF 2 TO 3 INCHES WILL BE POSSIBLE OVER EASTERN
BEE COUNTY AND EXTREME WESTERN REFUGIO COUNTY THROUGH 115 PM.

TMT
Special weather statement, Sep 11, 1:40 PM CDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
140 PM CDT MON SEP 11 2006

TXZ242>247-111945-
ARANSAS-CALHOUN-KLEBERG-NUECES-REFUGIO-SAN PATRICIO-
140 PM CDT MON SEP 11 2006

...A FUNNEL CLOUD WAS SPOTTED OVER COPANO BAY...

AT 132 PM CDT...A TRAINED WEATHER SPOTTER REPORTED A FUNNEL CLOUD
OVER COPANO BAY. THE THUNDERSTORM LOCATED NORTHEAST OF BAYSIDE
WILL MOVE NORTH-NORTHEAST AT 10 MPH.

MORE THUNDERSTORMS ARE OCCURRING OVER THE COASTAL BEND. THE
ATMOSPHERE WILL BE FAVORABLE FOR THE DEVELOPMENT OF ADDITIONAL
FUNNEL CLOUDS REST OF THIS AFTERNOON. MOST OF THESE FUNNEL CLOUDS
WILL BE SHORT LIVED AND SHOULD NOT REACH THE GROUND. HOWEVER...YOU
SHOULD BE PREPARED TO SEEK SHELTER IN THE UNLIKELY EVENT A FUNNEL
DOES REACH THE GROUND.

TMT
Special weather statement, Sep 11, 2:08 PM CDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
208 PM CDT MON SEP 11 2006

TXZ230-231-112015-
LIVE OAK-MCMULLEN-
208 PM CDT MON SEP 11 2006

...A STRONG THUNDERSTORM TO AFFECT CHOKE CANYON RESERVOIR AREA...

AT 205 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A STRONG THUNDERSTORM PRODUCING VERY HEAVY RAIN 7 MILES SOUTHWEST
OF CHOKE CANYON RESERVOIR...MOVING NORTH AT 10 MPH.

VERY HEAVY RAIN...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS
OF 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. BOATERS ON CHOKE
CANYON RESERVOIR ARE URGED TO MOVE TO SAFE HARBOR UNTIL THE STORM
PASSES BY.

TMT

Nearby

Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.